Alert archive / West Virginia / Wind Advisories in 2026
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 23, 2026, 2:20 AM EST for Tucker County, West Virginia. It took effect at Feb 23, 2026, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2026, 2:20 AM EST (07:20 UTC)
- In effect from
- Feb 23, 2026, 4:00 AM EST
- Expired
- Feb 23, 2026, 6:11 PM EST
- In force
- 14 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS71 KPBZ 230720 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 220 AM EST Mon Feb 23 2026 WVZ514-231700- /O.NEW.KPBZ.WI.Y.0004.260223T0900Z-260223T2000Z/ Eastern Tucker- Including the cities of Davis, Canaan Valley, and Thomas 220 AM EST Mon Feb 23 2026 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 mph with occasional gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ AK
2 follow-up statements
162 WWUS71 KPBZ 231735 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1235 PM EST Mon Feb 23 2026 WVZ514-240300- /O.EXT.KPBZ.WI.Y.0004.000000T0000Z-260224T0300Z/ Eastern Tucker- Including the cities of Thomas, Davis, and Canaan Valley 1235 PM EST Mon Feb 23 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Eastern Tucker County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report downed trees, power lines or large branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using X @NWSPittsburgh. && $$ Shallenberger
746 WWUS71 KPBZ 232311 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 611 PM EST Mon Feb 23 2026 WVZ514-240015- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-260224T0300Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 611 PM EST Mon Feb 23 2026 ...WIND ADVISORY IS CANCELLED... Wind Advisory level winds are no longer expected. Therefore, the Wind Advisory has been cancelled. $$ 88
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 1:25 AM EST, 55 minutes earlier. Its key messages:
- 1) Snow continues into Monday in the lowlands and through Monday at higher elevations 2) Another round of snow and rain Tuesday night and Wednesday 3) Mild with rain and snow Thursday
Area forecast discussion, Feb 23, 1:25 AM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
125 AM EST Mon Feb 23 2026
.WHAT HAS CHANGED...
No major changes to the forecast for the current winter weather
headlines. There remains potential for another Winter Weather
Advisory being needed to cover snowfall Tuesday night into
Wednesday north of US-422 in western PA.
&&
.KEY MESSAGES...
1) Snow continues into Monday in the lowlands and through
Monday at higher elevations
2) Another round of snow and rain Tuesday night and Wednesday
3) Mild with rain and snow Thursday
&&
.DISCUSSION...
KEY MESSAGE 1...
The upper trough remains almost directly overhead at this time
helping continue the rather convective look these snow showers
have on radar. At this time we find ourselves in between two
enhanced lobes of 700mb moisture, one feeding the more
stratiform snow to the west and the other feeding stratiform
snow into central PA from the storm off the Eastern Seaboard.
Across the heart of the region, scattered snow showers are
expected to continue under the limited forcing of the upper low,
totaling perhaps another inch on grassy surfaces. Increased
forcing due to orographic lift aids continued and higher
intensity snow across the PA/WV ridges overnight and through the
day on Monday. Outside of the ridges, snow remains scattered
and relatively light before tapering through the daylight hours
of Monday.
A heavier snow continues in the ridges due to orographic lift
and steepening lapse rates in the DGZ. This leads to enhanced
snowfall rates at the highest elevations, where rates can be as
high as 1 inch/hour. This period of heavier snow lasts through
Monday morning finally beginning to decrease during the
afternoon. In the ridges, snow at a lighter clip likely lasts
into Monday evening and possibly as late as sunrise on Tuesday.
No changes were made to the prior Winter Storm Warning or
Winter Weather Advisory. A general 6 to 12 inches is still
expected across the higher terrain, with locally higher amounts
possible at the highest elevations. While a general 2 to 4
inches is expected across the advisory area, favoring those
eastern locations closest to the higher terrain.
Due to the increased pressure gradient on the western side of
the coastal low, gusty conditions are expected to continue in
eastern Tucker County through the day Monday and into early
Tuesday. Wind gusts around 45 mph are likely at the highest
elevations and can lead to some blowing and drifting of ongoing
and fallen snow.
KEY MESSAGE 2...
A brief stay of high pressure Tuesday is quickly chased away by
a shortwave crashing through the Upper Ohio Valley Tuesday
night into Wednesday morning. At the surface an accompanying low
swings through the Great Lakes pushing a series of fronts
through the region. The left exit region of an upper jet streak
and rather stout mid-level WAA look to bring a quick burst of
snow across the region. Advisory level accumulations between 2-4
inches look most likely north of US- 422. Further south,
marginal surface temperatures are expected to cut into and focus
accumulations more so onto grassy and elevated surfaces. A
surface cold front is expected to cross the region during the
day, ending snowfall and ushering in breezy conditions.
KEY MESSAGE 3...
Yet another upper shortwave crosses the Midwest and rounds its
way towards the Ohio Valley Wednesday into Thursday. At the
surface, a deepening low is progged to cross the Ohio Valley
during the day Thursday. There remain some north-south placement
differences in the ensembles this far out but a track directly
over (mixed precipitation) or even north of Pittsburgh (mainly
rain) seems to be favored over any snowier southern solutions.
We will keep an eye on upcoming forecast trends but at this
time, with a mix or mostly rain favored, the probability of
impactful snow accumulations looks low.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
KEY MESSAGES...
- MVFR/spotty IFR ceilings overnight with scattered snow showers
- Wind gusts increase overnight and peak on Monday at 20-30
knots
- Inverted trough passage may introduce more snow chances early
Monday afternoon
------------------------------------------------------------
Upper level low pressure, along with a powerful surface low,
continue to ride up the Atlantic seaboard tonight. Our flow
locally has transitioned to northwest, which is introducing more
moisture via a Lake Erie fetch. This has already dropped most
ceilings into the MVFR range, where they will stay through the
night. IFR ceilings are most likely overnight at FKL, DUJ, and
LBE, with 70-90% probability on the HREF. Brief drops to that
range are possible at other sites as well. Lobes of vorticity in
the upper trough and improving DGZ moisture will continue to
support scattered snow showers, initially most likely at BVI,
PIT, AGC, and MGW given radar trends. These may briefly provide
IFR visibility, but VFR/MVFR will prevail for the most part.
Northwest wind will increase overnight as well with steepening
lapse rates, with gusts to 20 knots.
These winds will further increase Monday, with daytime mixing
pushing gusts into the 25-30 knot range. Generally light snow
showers will remain possible through the day, but as noted by
previous shift, the passage of an inverted surface trough from
north to south between 12Z and 18Z will introduce low-
probability chances for MVFR visibility in stouter snow showers.
After sunset, wind gusts will begin to slowly wane, as well snow
shower/flurry coverage, but MVFR ceilings will linger as
moisture remains below a strengthening subsidence inversion.
Outlook... VFR should gradually return Tuesday as high pressure
builds in. Restrictions in snow return Tuesday night into
Wednesday with another crossing shortwave.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 1 AM EST Tuesday for PAZ016-073-
075-077.
Winter Storm Warning until 1 AM EST Tuesday for PAZ074-076-078.
OH...None.
WV...Winter Weather Advisory until 1 AM EST Tuesday for WVZ021-509.
Winter Storm Warning until 1 AM EST Tuesday for WVZ510>514.
&&
DISCUSSION...AK
AVIATION...CLHazardous weather outlook, Feb 23, 12:24 AM EST, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1224 AM EST Mon Feb 23 2026 PAZ074-076-078-WVZ510>514-240530- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1224 AM EST Mon Feb 23 2026 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Snow continues through the day Monday, with storm total accumulations of 6 to 12 inches expected. Locally higher amounts are possible in the highest terrain. Winds can gust to 45 mph in eastern Tucker County leading to blowing snow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is potential for 2 to 4 inches of snow Tuesday night into early Wednesday near and north of the route 422 corridor in western Pennsylvania. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-WVZ001>004-012-240530- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Hancock-Brooke-Ohio-Marshall-Wetzel- 1224 AM EST Mon Feb 23 2026 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is potential for 2 to 4 inches of snow Tuesday night into early Wednesday near and north of the route 422 corridor in western Pennsylvania. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ016-073-075-077-WVZ021-509-240530- Jefferson PA-Westmoreland-Fayette-Indiana-Marion-Monongalia- 1224 AM EST Mon Feb 23 2026 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Snow continues at times through the day Monday. Storm total snow accumulations from 2 to 5 inches could result in hazardous travel conditions, especially early Monday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is potential for 2 to 4 inches of snow Tuesday night into early Wednesday near and north of the route 422 corridor in western Pennsylvania. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. AK
In the hours before
Local storm report, Feb 22, 8:25 PM EST, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
825 PM EST Sun Feb 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Snow 7 E Rowlesburg 39.34N 79.55W
02/22/2026 M3.0 Inch Preston WV Trained Spotter
&&
88Nearby
Wind Advisories in West Virginia, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.